The costs of running this huge site are paid for by ads. Please consider registering and becoming a Supporting Member for an ad-free experience. Thanks, ECF team.

3 Weeks In - Now Heartburn & Nausea

Discussion in 'New Members Forum' started by kmb, Nov 29, 2009.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. kmb

    kmb New Member

    Nov 21, 2009
    MA
    Hi all,

    I started vaping 3 weeks ago and haven't had an analog since day 2 - which is GREAT! The problem is that over the past few days I have had a lot of trouble with heartburn and nausea. I was formerly a Newport Light 100 smoker and am now smoking the Totally Wicked Menthol - 24mg cut in half with Humco Glycerin. Today I am trying the same 50/50 mixture with PG instead but am not feeling better.

    Anyone else have weird stomach symptoms a few weeks in? Felt great before now.
     
  2. D133

    D133 Senior Member ECF Veteran

    Oct 25, 2009
    UK
    I have had stomach symptoms through vaping - I can alleviate them by taking sips of water as I vape. It can be particularly bad if I get e-liquid in my mouth so I make sure to drink water and dilute any if that happens.

    In my case it seems to be due to too much nicotine, you may want to try vaping less often and/or cutting down the nic level yet further, drinking more water or trying out different liquids to see if they agree with you better. I know the mint choc chip had that effect on me, even though initially it was fine.

    Edit>> I should have added my solution was to try other liquids, VG-based especially which seem to give me less side-effects.
     
  3. jj2

    jj2 Moved On ECF Veteran

    May 30, 2009
    Hundred Acre Wood
    I've never had the problem.
    An anti acid might help.
    I'd also say, if you got any no flavored liquid, try that.
    Otherwise, try straight VG or PG.
     
  4. Hellen A. Handbasket

    Hellen A. Handbasket Vaping Master Verified Member ECF Veteran

    I did... too high of nicotine (I used the dumb High cartridges that came with my fist e-cig) I eventually settled into 16mg and used 24 when I was craving a cigarette.

    I also had stomach issues if I swallowed liquid when I would drag too hard or over fill the cartridges and the liquid would travel up the mouthpiece. Now if that happens, I carry tissues and spit it into them. Yucky but better than having stomach issues.
     
  5. wannalive

    wannalive Full Member

    Nov 11, 2009
    withdrawl symptoms maybe ?
    you have been off the analogs so maybe its your body reacting from the lack of all the poisons it was used to. just my 0.02
     
  6. Caesarea

    Caesarea Vaping Master ECF Veteran

    Mar 12, 2009
    UK
    Just a thought: Check your VG is USP.

    C.
     
  7. doots

    doots Vaping Master Verified Member ECF Veteran

    Aug 22, 2009
    I know the heartburn can be caused by juice in the mouth. Like Helen said keep paper towels or tissues and blot up any juice right away you get in your mouth or spit into it to get it out. Dont overfil your carts/ hope you feel better!
     
  8. Birdy

    Birdy Super Member ECF Veteran

    Oct 2, 2009
    Houston
    I had the same issues. For me it was several things:
    Too little water, a new flavor, and over vaping.

    Once I started really staying hydrated, stopped using that particular flavor and chilled out with the chain vaping a bit it stopped.
     
  9. kmb

    kmb New Member

    Nov 21, 2009
    MA
    I will try reducing the nicotine some, although I haven't increased since I started. I haven't noticed any juice coming into my mouth but will pay attention to that as well. The glycerin is USP, made by Humco. I was worried about that since it isn't VG and this bottle is new. I am going to try food grade VG and the UK made Decadent Vapors juice - just waiting for Wicked's birthday sale this week!
     
  10. Kurt

    Kurt Quantum Vapyre ECF Veteran

    Sep 16, 2009
    Philadelphia
    I had all sorts of similar problems in the beginning. I thought it was too much nic, but it turned out it was PG. I switched to VG-only juices, and the problems went away entirely, right away, so I am fairly sure it wasn't a getting-used-to-vaping thing. The PG was also making so that my lungs ached at the end of the day, similar to smoking analogs, and my mouth would feel raw...so I assumed it was irritating the inner walls of my gut as well...sure felt that way. Gave me the runs as well. 8-o

    With vg-juices, you have to consider the extra thickness. I add some drops of vodka to thin it a little and add some throat hit which is often missing with vg.

    I do not recommend antacids. Too much stomach acid is not likely to be the issue, so antacids would probably not help anyway. OTOH, if trying VG does not stop the problem, and I suspect it will, then try cutting back on nic and/or vaping entirely for a day or two, and see if it clears up. I may catch hell for advocating not vaping, but you don't want continual stomach discomfort due to the body not tolerating this technology, which is possible.

    Good luck, and let us know what you find! Your concerns are not uncommon with beginning vapers. I'm not a doctor, so others are certainly free to debate/discuss this advice, which is my opinion only.
     
  11. Pyrolord

    Pyrolord Full Member

    Nov 27, 2009
    Ohio
    I would have said that sounds like way to much nicotine till I saw Kurts post. Maybe some people have an allergy to it. I know when I used to dip (skoal... gross) I would get the same feeling. Or when I tried to quit using the gum and would smoke a cig with it in my mouth. That was fail btw, stupid gum wasting my money...

    I'm gonna conclude that either you are getting way to much nicotine or you might have some weird allergy to it.
     
  12. Misty

    Misty Forum Admin
    Supplier/Commercial Manager
    Admin Verified Member ECF Veteran

    Supporting member
    Nov 16, 2008
    Canada
    Nicotine as well as PG can lead to a state of mild acidosis (acidity - low ph)which could explain the heartburn.

    I've been drinking a glass or 2 of carbonized mineral water like SanPelligrino which is very alkaline (highest ph) to buffer the effects of the nic and PG..with pretty good success!

    Menthol was also aggravating for me! I use it rarely now..
     
  13. pianoguy

    pianoguy Vaping Master Verified Member ECF Veteran

    Supporting member
    Nov 4, 2009
    Apple Valley, MN
    I've had a little heartburn since I started vaping, but not too bad - I suspect it's either that I'm swallowing some vapor or getting too much nicotine from time to time. If you have regular heartburn, I'd suggest trying some probiotics (I get mine from swansonvitamins.com) - I had the worst stomach on the planet, and my Tums consumption has gone down by about 95% since I started taking them several years ago.
     
  14. kmb

    kmb New Member

    Nov 21, 2009
    MA
    Good thought on the probiotics. I have used them before with good success - and they certainly can't hurt!

    Thanks
     
Thread Status:
Not open for further replies.

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice